It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Has anyone had hives with tapazole?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-01-2008, 05:22 PM   #1
    smith316
    Junior Member
    (female)
     
    Join Date: Sep 2008
    Location: Northport, Al, USA
    Posts: 21
    smith316 HB User
    Question Has anyone had hives with tapazole?

    Hi, I was just diagnosed hyper and graves. Had thyroid uptake and scan today, dr. said my blood tests from last week (1st visit) were really high, he wanted me to do RAI, but put me on tapazole to get my levels down first (haven't really decided wheather to go RAI or meds). Dr. told me about liver problems but said the bigger problem is a rash with this medication. Has anyone taken tapazole and had a rash or hives? How many people have taken it and had no reactions?
    Thanks
    smith316

     
    Sponsors Lightbulb
       
    Old 12-01-2008, 06:36 PM   #2
    MathTeach1
    Junior Member
    (female)
     
    Join Date: Sep 2008
    Location: Greenwood, IN, USA
    Posts: 36
    MathTeach1 HB User
    Re: Has anyone had hives with tapazole?

    I had no reaction with tapazole, other than some canker sores that I'm not 100% sure were connected. I don't remember my doctor mentioning hives; she warned me about liver issues and low white blood cell counts. Be sure to watch for a sore throat that feel like strep - if this occurs, get thee to the doctor pronto!

    Seriously, give the meds four to six weeks, and you'll feel much better. It was like night and day for me. I honestly didn't realize how bad I felt until I started feeling better.

    As for RAI, I just had it on Friday, so no opinion as of yet. You'll have to ask me again in another six to eight weeks.

    Charisse

    Last edited by MathTeach1; 12-01-2008 at 06:37 PM.

     
    Old 12-02-2008, 09:25 AM   #3
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Has anyone had hives with tapazole?

    My Aunt had the rash it was a side effect of L-carnitine loss. She has to supplement L-carnitine with her tapazole to keep the rash at bay. Has your MD tested your Carnitine levels?

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 12-03-2008, 01:56 AM   #4
    vh90453
    Veteran
    (female)
     
    Join Date: Nov 2008
    Location: Sydney NSW Australia
    Posts: 465
    vh90453 HB User
    Re: Has anyone had hives with tapazole?

    I was on neomercazole, (same thing) for 1 year. I developed an acne type rash on my lower back and was losing lots of hair for about the last 5 months while on it. I went into remission, my skin cleared, and my hair grew back. Give the meds a try first, you might go into remission and not have to make the decision to have the RAI. Good luck.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone Can Answer This If They Know it chrisgra57 Allergies 1 02-05-2010 07:44 AM
    Hyper hell! anyone out there on 60mg tapazole? ciaobella82 Thyroid Disorders 5 03-05-2009 05:32 AM
    Anyone on 40mg Day Tapazole? VegasQ Thyroid Disorders 12 05-26-2008 05:31 PM
    Does anyone here have this as well..Chronic Hives, Angioedema, and Asthma? Lunajen Allergies 6 06-05-2007 07:03 AM
    Tapazole: Anyone had any bad side effects? lil'missdiagnosis Thyroid Disorders 8 11-30-2006 08:11 PM
    Anyone here Hyperthyroid? rainswirls Thyroid Disorders 26 09-26-2005 05:40 AM
    Anyone on Methimazole (Tapazole) for HyperT Blessed4Life Thyroid Disorders 2 05-31-2004 09:00 AM
    tapazole didn't help springbreak Thyroid Disorders 2 03-22-2004 05:57 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:38 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!